MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455-4
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Full thickness (Third Degree) Burn (2696); No Code Available (3191)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during bilateral needle localisation biopsy and central node biopsy, the patient had a 6cm away from the surgical site a full thickness 3rd degree burn requiring to be excised.The surgeon excised the burn site and sutured it.The surgeon described that there was a hole in electrode body due to scrub nurse changing electrode tip with artery.A photo submitted showing the long electrode blue insulation has small hole in the middle of its length.
 
Additional Manufacturer Narrative
Evaluation summary: one device were received for evaluation.The returned product did not meet specification as received.Visual inspection showed that the blue sleeve had a hole on both sides and several scratch marks, indicating mechanical damage.The reported condition of insulation damage was confirmed, but device-related burn to the patient could not be confirmed.Inspection found the blue heat shrink was scratched, and the device failed hipot testing at the damage site.The damage to the electrode indicates the user mishandled the electrodes.It also may have been cleaned with an abrasive material.This cleaning method would also contribute to the insulator disengaging.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instructions for use (ifu) states: the electrode has a coating to reduce sticking of eschar.Cleaning the electrode with a scratch pad or other abrasive object, scraping with a sharp object or bending beyond 90 degrees may damage the electrode.If the electrode is damaged, discard it.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9902237
Report Number1717344-2020-00359
Device Sequence Number701476
Product Code GEI
UDI-Device Identifier10884521713185
UDI-Public10884521713185
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberE1455-4
Device Catalogue NumberE1455-4
Device Lot Number93160126X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;